Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 172, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 2005, 6:31 PM CDT for Osage County, Oklahoma. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 4, 2005, 7:45 PM CDT
- In force
- 74 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 042333 SVRTSA OKC113-050045- /O.NEW.KTSA.SV.W.0172.050604T2331Z-050605T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 631 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 745 PM CDT * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 22 MILES WEST OF BURBANK...MOVING NORTHEAST AT 25 MPH. AT 629 PM CDT...RADAR ALSO INDICATED SEVERE STORMS ACROSS NOBLE COUNTY MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL LIKELY CONTINUE NORTHEASTWARD AND AFFECT PORTIONS OF OSAGE COUNTY THROUGH 745 PM. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK... SHIDLER...GRAINOLA...FORAKER AND PEARSONIA. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3663 9707 3644 9697 3698 9610 3703 9667 $$
1 follow-up statement
000 WWUS54 KTSA 050003 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 703 PM CDT SAT JUN 4 2005 OKC113-050045- /O.CON.KTSA.SV.W.0172.000000T0000Z-050605T0045Z/ OSAGE OK- 703 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR OSAGE COUNTY... AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF BURBANK... MOVING NORTHEAST AT 25 MPH. THIS STORM HAS ALSO SHOWN SIGNS OF ROTATION... AND SHOULD BE CONSIDERED A VERY DANGEROUS STORM. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK... APPERSON...WEBB CITY...SHIDLER...GRAINOLA...FORAKER AND PEARSONIA. DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3663 9707 3644 9697 3698 9610 3703 9667 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:01 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 4, 6:01 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TULSA OK 601 PM CDT SAT JUN 4 2005 .MESOSCALE UPDATE... STORMS BEGINNING TO DEVELOP ACROSS KAY COUNTY ALONG CONVERGENCE AXIS AHEAD OF DRYLINE. ENVIRONMENT AHEAD OF THESE STORMS REMAINS STRONGLY UNSTABLE...AND SUSTAINED UPDRAFTS HAVE BEEN ABLE TO BECOME SURFACE BASED WITH RAPID DEVELOPMENT THEREAFTER. THE FEATURE OF NOTE IS THE CURRENT WIND PROFILES...WHEN COUPLED WITH OBSERVED STORM MOTIONS YIELDS LOW STORM RELATIVE HELICITY VALUES /BOTH POSITIVE AND NEGATIVE/. EXPECTED EVOLUTION WOULD BE FOR STORMS TO SHOW TRANSITIONING PHASES BETWEEN ANTI-CYCLONIC AND CYCLONIC UPDRAFTS. THIS TREND APPEARS TO BE SUPPORTED BY KTLX RADAR OF STORMS ADVANCING EASTWARD THROUGH CENTRAL OKLAHOMA. FORECAST WIND FIELDS ARE FORECAST TO STRENGTHEN WHICH WOULD ALLOW MORE TYPICALLY OBSERVED CYCLONIC DOMINATED UPDRAFT STORMS TO EVOLVE. UNTIL THAT TIME HOWEVER SPOTTERS SHOULD REMAIN AWARE OF POTENTIAL STORM TRENDS...WITH ANY DEFINED ANTI-CYCLONIC UPDRAFT COUPLED WITH AVAILABLE INSTABILITY BEING AN EFFICIENT AND POTENTIALLY EXTREME HAIL PRODUCER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT SAT JUN 4 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT SAT JUN 4 2005 ...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS. TORNADO WATCH 393 HAS BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. A DRY LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM. INITIAL CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING TO THE NORTHEAST AT ABOUT 25 MPH. AT THAT RATE...AND IF THE CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM. THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER KILOGRAM. BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET. HOWEVER... SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL SIGNIFICANT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN OKFUSKEE COUNTIES BY AROUND 6 PM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO WESTERN ARKANSAS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE POSSIBILITY OF SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 4, 3:32 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SAT JUN 4 2005 OKZ054-059-064>065-050400- CREEK-OKFUSKEE-OSAGE-PAWNEE- 332 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 393 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE... IN NORTHEAST OKLAHOMA CREEK... OSAGE... PAWNEE... THIS INCLUDES THE CITIES OF...PAWHUSKA...OKEMAH... PAWNEE AND BRISTOW.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:21 PM CDT | Tornado Warning | TSA | Osage | 24 min |
| Jun 3, 11:45 PM CDT | Tornado Warning | TSA | Osage | 30 min |
| Jun 4, 12:15 AM CDT | Tornado Warning | TSA | Osage | 32 min |
| Jun 4, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 71 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.